MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMA FEM POST AUG SZ4 8MM; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US PFC SIGMA FEM POST AUG SZ4 8MM; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Catalog Number 960888
Medical Device Problem Codes Difficult to Insert (1316); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees, caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.
 
Event or Problem Description
It was reported that during the surgery, the device could not be installed.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: match issue.It was reported that during the surgery, the device could not be installed.Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.Photos were provided to depuy synthes for review.The photo investigation revealed that the pfc sigma fem post aug sz4 8mm show the screw cross threaded.No other anomalies were observed.Damage observed can be consistent to improper handling/care during the assembly process, where excessive force or a misaligned assembly could have contributed to this kind of damage.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per sigma revision knee and m.B.T revision tray surgical technique, page 53, attach the femoral augments using the wobble bits included in the augment package.Attach the femoral augments to the femoral component using the augment t-handle provided.It may be necessary to use the t-handle extension in conjunction with the t-handle to attach the augments.Fully seat the augments on the component before tightening the screw thread mechanism.Carefully tighten with the large t-handle torque driver until an audible "click" is discerned.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pfc sigma fem post aug sz4 8mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device j23z91 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.H11.Additional narrative: added: d9, d6a, d6b.Corrected: h8.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: match issue.It was reported that during the surgery, the device could not be installed (as the photo shows).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.Photos were provided to depuy synthes for review.See attachment "6f3d8a8a-7d6a-4211-b8c1-f4673313008c.Png".The photo investigation revealed that the pfc sigma fem post aug sz4 8mm show the screw cross threaded.No other anomalies were observed.Damage observed can be consistent to improper handling/care during the assembly process, where excessive force or a misaligned assembly could have contributed to this kind of damage.Properly handling and attention to the approved use of the device diminishes the risk of failure.As per sigma revision knee and m.B.T revision tray surgical technique, page 53, attach the femoral augments using the wobble bits included in the augment package.Attach the femoral augments to the femoral component using the augment t-handle provided.It may be necessary to use the t-handle extension in conjunction with the t-handle to attach the augments.Fully seat the augments on the component before tightening the screw thread mechanism.Carefully tighten with the large t-handle torque driver until an audible "click" is discerned.As the device was not returned, and as-received condition could not be assessed, a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the pfc sigma fem post aug sz4 8mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device j23z91 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> match issue.It was reported that during the surgery, the device could not be installed(as the photo shows).Another device was used to complete the surgery.There were no adverse consequences to the patient.No additional information could be provided.The product was returned to depuy synthes raynham site for a manufacturing investigation.Visual inspection of the returned device found that1 box of batch j23z91 / product code 960888 / pfc sigma fem post aug sz4 8mm was received and was confirmed to be in the same condition as described in the product complaint.Upon receipt of the box, it was determined that this product contained 1 part (960888) and 2 components (960086305 and 960086300).The box was returned opened with the original packaging.In conclusion, the receiving inspection data on the components from the external supplier was performed with no issues and a review of the dhr audit trail determined that all inspection requirements on the parts and components both before and after assembly were completed in accordance with the applicable procedures.Additionally, all equipment used to perform these inspections were within calibration and found to be working as intended with no issues at their subsequent calibrations.A nonconformance review was performed and no nonconformances or deviations to the manufacturing process were noted.It can be concluded that the issue from pc-001979001 where the device could not be installed was not caused by the manufacturing operations at the raynham, ma site.Based on these findings, it appears the defect occurred after the product left depuy synthes control, although the moment at which the damage occurred outside of depuy synthes could not be definitively established.A functional test was unable to be performed due to the post-manufacturing damage.A dimensional inspection was unable to be performed due to the post-manufacturing damage.The irregularities (stripped/cross threaded condition) of the returned pfc sigma fem post aug sz4 8mm was confirmed, however the defect could not have occurred at or have been caused by manufacturing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot
=
> a manufacturing record evaluation was performed for the finished device j23z91 number, and no non-conformances / manufacturing irregularities were identified during manufacturing.Corrected: h3.

Brand Name
PFC SIGMA FEM POST AUG SZ4 8MM
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key23348556
Report Number1818910-2025-17896
Device Sequence Number9544890
Product Code JWH
UDI-Device Identifier10603295234418
UDI-Public(01)10603295234418(17)290131(10)J23Z91
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number960888
Device Lot NumberJ23Z91
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer12/22/2025
01/08/2026
01/22/2026
Initial Report FDA Received Date10/21/2025
Supplement Report FDA Received Date12/23/2025
01/09/2026
01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown